direkt zum Inhalt springen

direkt zum Hauptnavigationsmenü

Sie sind hier

TU Berlin

Page Content


Prof. Dr. Peter Bürgisser


Technische Universität Berlin
Institut für Mathematik
Sekretariat MA 3-2
Straße des 17. Juni 136
10623 Berlin

Raum MA 317 (3. OG)
Institut für Mathematik


Beate Nießen
Raum MA 318
Tel.: +49 (0)30 314 - 25771


+49 (0)30 314 - 75902
+49 (0)30 314 - 25839

Während der Vorlesungszeit: Do, 15-16 Uhr.
Während der vorlesungsfreien Zeit: nach Vereinbarung.


The complexity of computing the Hilbert polynomial of smooth equidimensional complex projective varieties
Citation key BL-The-Complexity-Of-Computing-The-Hilbert-Polynomial-Of-Smooth-Equidimensional-Complex-Projective-Varieties
Author Peter Bürgisser and Martin Lotz
Pages 51-86
Year 2007
Journal Foundations of Computational Mathematics
Volume 7
Number 1
Abstract We continue the study of counting complexity begun in [Buergisser, Cucker, Lotz 04] by proving upper and lower bounds on the complexity of computing the Hilbert polynomial of a homogeneous ideal. We show that the problem of computing the Hilbert polynomial of a smooth equidimensional complex projective variety can be reduced in polynomial time to the problem of counting the number of complex common zeros of a finite set of multivariate polynomials. Moreover, we prove that the more general problem of computing the Hilbert polynomial of a homogeneous ideal is polynomial space hard. This implies polynomial space lower bounds for both the problems of computing the rank and the Euler characteristic of cohomology groups of coherent sheaves on projective space, improving the #P-lower bound in [Bach 99].
Link to publication Link to original publication Download Bibtex entry

Zusatzinformationen / Extras

Quick Access:

Schnellnavigation zur Seite über Nummerneingabe

This site uses Matomo for anonymized webanalysis. Visit Data Privacy for more information and opt-out options.